Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 107, NWS Milwaukee, WI

December 29, 2011

NWS Milwaukee, WI issued this small craft advisory at Dec 29, 2011, 9:46 PM CST. It took effect at Dec 30, 2011, 12:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2011, 9:46 PM CST (03:46 UTC)
In effect from
Dec 30, 2011, 12:00 PM CST
Expired
Dec 31, 2011, 3:00 AM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WHUS73 KMKX 300346
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 PM CST THU DEC 29 2011

...BRISK NORTH WINDS AND HIGH WAVES FOR FRIDAY AFTERNOON AND NIGHT...

.LOW PRESSURE WILL TRACK EAST FROM NORTHEAST ILLINOIS TO THE
EASTERN GREAT LAKES FOR FRIDAY AFTERNOON AND NIGHT. BRISK NORTH
WINDS AND HIGH WAVES WILL DEVELOP FOR FRIDAY AFTERNOON AND NIGHT.
THE WINDS AND WAVES WILL SUBSIDE SATURDAY MORNING AS A RIDGE OF
HIGH PRESSURE MOVES OVER LAKE MICHIGAN. 

LMZ645-646-301200-
/O.NEW.KMKX.SC.Y.0107.111230T1800Z-111231T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
946 PM CST THU DEC 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 3 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO
3 AM CST SATURDAY. 


* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS IN THE AFTERNOON TURNING
  NORTH IN THE EVENING. 

* WAVES: 2 TO 4 FEET BUILDING TO 4 TO 6 FEET BY SUNSET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-301200-
/O.NEW.KMKX.SC.Y.0107.111230T1800Z-111231T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
946 PM CST THU DEC 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT CST FRIDAY NIGHT. 


* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS IN THE AFTERNOON BECOMING
  DUE NORTH IN THE EVENING. 

* WAVES: 3 TO 5 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
4 follow-up statements
095 
WHUS73 KMKX 300957
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CST FRI DEC 30 2011

...BLUSTERY NORTH WINDS AND HIGH WAVES DEVELOPING TODAY...

.LOW PRESSURE WILL TRACK EAST ACROSS NORTHERN ILLINOIS TODAY AND INTO
THE CENTRAL GREAT LAKES TONIGHT. A TIGHTENING PRESSURE GRADIENT
AND LINGERING UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL RESULT
IN BLUSTERY NORTH TO NORTHEAST WINDS DEVELOPING ALONG WITH
BUILDING WAVES. THE WINDS AND WAVES WILL BEGIN TO SUBSIDE TONIGHT
AS THE LOW MOVES FARTHER AWAY FROM LAKE MICHIGAN...AND HIGH
PRESSURE APPROACHES FROM THE WEST.

LMZ645-646-301800-
/O.CON.KMKX.SC.Y.0107.111230T1800Z-111231T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
357 AM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
CST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
CST SATURDAY. 

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS IN THE AFTERNOON TURNING 
  NORTH IN THE EVENING. GUSTS UP TO 30 KNOTS. 

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 6 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-301800-
/O.CON.KMKX.SC.Y.0107.111230T1800Z-111231T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
357 AM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT. 

* WINDS: NORTHEAST WINDS 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25
  KNOTS TODAY...WITH GUSTS TO 30 KNOTS. 

* WAVES: 1 TO 3 FEET INCREASING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
210 
WHUS73 KMKX 301708
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1108 AM CST FRI DEC 30 2011

...BLUSTERY NORTH WINDS AND HIGH WAVES DEVELOPING THIS AFTERNOON...

.LOW PRESSURE WILL TRACK EAST ACROSS NORTHERN ILLINOIS TODAY AND
INTO THE CENTRAL GREAT LAKES TONIGHT. A TIGHTENING PRESSURE
GRADIENT AND LINGERING UNSTABLE CONDITIONS OVER LAKE MICHIGAN
WILL RESULT IN BLUSTERY NORTH TO NORTHEAST WINDS DEVELOPING ALONG
WITH BUILDING WAVES. THE WINDS AND WAVES WILL BEGIN TO SUBSIDE
TONIGHT AS THE LOW MOVES FARTHER AWAY FROM LAKE MICHIGAN...AND
HIGH PRESSURE APPROACHES FROM THE WEST.

LMZ645-646-310115-
/O.CON.KMKX.SC.Y.0107.111230T1800Z-111231T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1108 AM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY.

* WINDS: EAST WINDS 10 TO 25 KNOTS BECOMING NORTHEAST 15 TO 25
  KNOTS IN THE AFTERNOON TURNING NORTH IN THE EVENING. GUSTS UP TO
  30 KNOTS.

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 6 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-310115-
/O.CON.KMKX.SC.Y.0107.111230T1800Z-111231T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
1108 AM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTHEAST WINDS 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25
  KNOTS THIS AFTERNOON...WITH GUSTS TO 30 KNOTS.

* WAVES: 1 TO 3 FEET INCREASING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
423 
WHUS73 KMKX 302153
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CST FRI DEC 30 2011

...BLUSTERY NORTH WINDS AND HIGH WAVES THROUGH THIS EVENING...

.LOW PRESSURE TRACKING FROM NORTHERN ILLINOIS INTO INDIANA THIS
EVENING WILL PRODUCE A A TIGHTENING PRESSURE GRADIENT.
THIS...ALONG WITH LINGERING UNSTABLE CONDITIONS OVER LAKE
MICHIGAN...WILL RESULT IN BLUSTERY NORTH TO NORTHEAST WINDS ALONG
WITH BUILDING WAVES MAINLY SOUTH OF PORT WASHINGTON. THE WINDS
AND WAVES WILL SUBSIDE TONIGHT AS THE LOW MOVES FARTHER AWAY FROM
LAKE MICHIGAN...AND HIGH PRESSURE APPROACHES FROM THE WEST.

LMZ643-302300-
/O.CAN.KMKX.SC.Y.0107.000000T0000Z-111231T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
353 PM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WHILE NORTHEAST WINDS MAY GUST TO 25 KNOTS OCCASIONALLY THIS
EVENING...THEY ARE NOT EXPECTED TO BE PERSISTENT AND WAVES SHOULD
REMAIN JUST BELOW SMALL CRAFT ADVISORY LEVELS.

$$

LMZ645-646-310300-
/O.CON.KMKX.SC.Y.0107.000000T0000Z-111231T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
353 PM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY.

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS BECOMING NORTH IN THE
  EVENING...THEN DIMINISHING TO 10 TO 20 KNOTS AROUND MIDNIGHT.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644-310300-
/O.CON.KMKX.SC.Y.0107.000000T0000Z-111231T0600Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
353 PM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THROUGH THIS EVENING...DIMINISHING TO 10 TO 20 KNOTS AROUND
  MIDNIGHT. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
277 
WHUS73 KMKX 310255
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CST FRI DEC 30 2011

...BLUSTERY NORTH WINDS AND HIGH WAVES EARLY TONIGHT...

.LOW PRESSURE TRACKING INTO THE EASTERN GREAT LAKES WILL BRING
BRISK NORTH WINDS ACROSS LAKE MICHIGAN. THIS... ALONG WITH LINGERING
UNSTABLE CONDITIONS OVER LAKE MICHIGAN... WILL RESULT IN HIGH
WAVES MAINLY SOUTH OF PORT WASHINGTON. THE WINDS AND WAVES WILL
SUBSIDE LATE TONIGHT AS THE LOW MOVES FARTHER AWAY...AND HIGH
PRESSURE APPROACHES FROM THE WEST.

LMZ645-646-310900-
/O.CON.KMKX.SC.Y.0107.000000T0000Z-111231T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
855 PM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY.

* WINDS: NORTH WINDS 15 TO 25 KNOTS....THEN DIMINISHING TO 10 TO
  20 KNOTS AROUND MIDNIGHT.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644-310600-
/O.CON.KMKX.SC.Y.0107.000000T0000Z-111231T0600Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
855 PM CST FRI DEC 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTHEAST WINDS 10 TO 20 KNOTS...DIMINISHING TO 10 TO 15 KNOTS
  AROUND MIDNIGHT.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 3:42 PM CST, 6 hours 4 minutes earlier.

Area forecast discussion, Dec 29, 3:42 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CST THU DEC 29 2011

.VERY SHORT TERM...TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM
TO HIGH.

AREA OF LOW CLOUDS OVER THE NORTHEASTERN HALF OF THE FORECAST AREA
CONTINUE TO LINGER...WITH MORE TO THE NORTHWEST TRYING TO SHIFT
SOUTHEASTWARD. THIS IS IN RESPONSE TO MID TO UPPER LEVEL NORTHWEST
FLOW IN WAKE OF SHORTWAVE TROUGH. THESE CLOUDS SHOULD HANG AROUND
INTO THE EVENING. ANOTHER AREA OF LOW CLOUDS TRYING TO MOVE SOUTH
SOUTHEAST FROM SOUTHEAST MINNESOTA HAVE STALLED AND SHOULD REMAIN
THERE INTO THIS EVENING...BEFORE SHIFTING OFF TO THE EAST.

MAIN ISSUE TONIGHT INTO FRIDAY WILL BE PRECIPITATION TYPES AND
AMOUNTS. SHORT TERM MODELS SHOWING LOW PRESSURE MOVING FROM WEST
CENTRAL IOWA AT 06Z FRIDAY TO FAR NORTHEAST ILLINOIS BY 18Z
FRIDAY...THEN SHIFTING EAST DURING THE AFTERNOON. GFS A BIT FURTHER
NORTH WITH THE LOW TRACK THAN THE OTHER MODELS. ASSOCIATED SHORTWAVE
TROUGH FOLLOWS A SIMILAR PATH TO THE SURFACE LOW. 18Z NAM RUN NOW
SHOWING MUCH STRONGER 850MB/700MB FRONTOGENESIS RESPONSE SHIFTING
ACROSS THE SOUTHERN PORTIONS OF THE AREA LATER TONIGHT...LINGERING
IN THE AREA FRIDAY MORNING BEFORE MOVING OFF TO THE EAST. 12Z GFS
WAS MUCH WEAKER WITH THIS FEATURE. LOW LEVEL JET NOSE/WARM AIR
ADVECTION ALSO FOCUSES ACROSS THIS AREA LATER TONIGHT ON SHORT TERM
MODELS...AND INTO FRIDAY MORNING ON THE 18Z NAM. SOME CROSSHAIRS
SIGNATURES IN DENDRITE ZONE SEEN FOR A FEW HOURS LATER TONIGHT
ACROSS THE AREA.

EXPECT PRECIPITATION TO ENTER THE FORECAST AREA FROM WEST TO EAST
BETWEEN 06Z AND 09Z FRIDAY. AREA FORECAST SOUNDINGS FROM NAM AND GFS
SUGGEST MAINLY SNOW IN THE NORTHERN SECTIONS OF THE AREA LATER
TONIGHT AND FRIDAY MORNING...WITH A RAIN/SNOW MIX ACROSS THE SOUTH
WITH THE MILDER AIR TRYING TO WORK INTO THE AREA. AS LOW MOVES EAST
TOWARD FRIDAY MORNING...COLDER AIR PULLED INTO THE AREA ON THE
BACKSIDE OF THE LOW SHOULD HELP CHANGE ANY MIX TO LIGHT SNOW IN THE
MADISON AREA AND SOUTH/WEST OF THERE. KEPT CHANCES FOR LIGHT
FREEZING RAIN/LIGHT SLEET THERE LATER TONIGHT...IN CASE SATURATION
OCCURS QUICKER WITH STRONGER WARM LAYER.

WARM AIR PULLING INTO THE FAR SOUTHEAST PORTIONS OF THE AREA SHOULD
BRING MAINLY RAIN BY 12Z FRIDAY...LINGERING THROUGH THE
MORNING...WITH A MIX TO ALL SNOW TO THE NORTHWEST. MIX LINGERS AS
TEMPERATURES RISE A BIT FRIDAY MORNING...THEN COOL OFF ON NORTH
WINDS...WITH CHANCES FOR LIGHT SNOW IN THE AFTERNOON.

SNOWFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED NEAR AND WEST OF
MADISON BETWEEN LATER TONIGHT AND FRIDAY MORNING...DOWN TO AN INCH
FROM OZAUKEE TO ROCK COUNTIES...AND LESSER AMOUNTS TO THE SOUTHEAST
WITHIN THE WARMER AIRMASS. USED LOW TO BORDERLINE MODERATE SNOW TO
LIQUID RATIOS LATER TONIGHT AND FRIDAY MORNING.

.SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY.

FRIDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH

DRY WEATHER EXPECTED FRIDAY NIGHT AND SATURDAY WITH SHORT WAVE
RIDGING. COLD POOL BEHIND DEPARTING WAVE SHIFTS EAST OVERNIGHT WITH
850 MB RIDGE AXIS...WITH NW 850 MB WINDS SHIFTING WEST AND 850 MB
TEMPERATURES RISING FROM -2C TO -5C AT 00Z SATURDAY...TO 0C TO +2C
BY 12Z.

EARLY LOWS AROUND 06Z WITH SNOW COVER...CLEAR SKIES AND
LIGHT WINDS INITIALLY ALLOWING A RAPID DROP-OFF AFTER SUNSET...THEN
TEMPS STEADY OUT AND SLOWLY RISE OVERNIGHT. SOME CONCERN FOR FOG
DEVELOPMENT AROUND/AFTER 09Z WITH DEVELOPING PUSH OF WARMER...MORE
MOIST AIR OVER SNOW COVER/COLD GROUND HINTED AT BY MOS GUIDANCE.
WILL LEAVE OUT FOR NOW DUE TO UNCERTAINTY WITH LOCATION AND AMOUNT
OF SNOW...BUT MAY BE A CONCERN FOR LATER SHIFTS.

SATURDAY...FORECAST CONFIDENCE MEDIUM.

SOME LIFT NOTED WITH STRONG 850-700 MB Q-VECTOR CONVERGENCE
ASSOCIATED WITH 850-700 MB WAA ON 40-50 KT SW WINDS MOVING ACROSS
REGION. LITTLE LOW-LEVEL MOISTURE AVAILABLE SO EXPECT ONLY A BAND OF
MID LEVEL CLOUDS AROUND MIDDAY SATURDAY.

WHILE 925 MB TEMPERATURES JUMP TO +4C TO +6C BY 00Z SUNDAY...MELTING
SNOW COVER AND COLD GROUND WILL PREVENT A DRY ADIABATIC MIX UP TO
THESE WARM TEMPERATURES. SHOULD STILL SEE READINGS IN THE UPPER 30S
TO LOW 40S NORTH...AND LOW 40S SOUTH WITH BRISK SOUTH WINDS BY THE
AFTERNOON.

SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM.

LAYER Q-VECTOR CONVERGENCE INCREASES IN THE 700-300MB LAYER WITH
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION BETWEEN 00Z AND 06Z
SUNDAY. BROAD FORCING FOR ASCENT AIDED BY UPPER LEVEL DIVERGENCE AS
LEFT EXIT REGION OF UPPER JET MOVES ACROSS BETWEEN 00Z AND 06Z
SUNDAY. SOME MINOR TIMING DIFFERENCES WITH 500 MB SHORT WAVE TROUGH
WITH THE 29/12Z ECMWF NOT AS QUICK AS THE PREVIOUS 00Z RUN.

CONSENSUS APPROACH BRINGS A CHANCE OF RAIN INTO THE NORTHWEST HALF
OF THE CWA SATURDAY EVENING. THE PRECIPITATION SPREADS OVER ALL OF
SOUTHERN WISCONSIN BETWEEN 06Z AND 09Z...CHANGING OVER TO A MIX OF
RAIN AND SNOW FROM NORTHWEST TO SOUTHEAST AS THICKNESSES COLLAPSE
BEHIND 500 MB SHORT WAVE AND 850 MB TROUGH. ALL SNOW IS EXPECTED
WITH TOTAL ACCUMULATIONS OF 1/2 INCH OR LESS TO THE NORTHWEST OF A
SHEBOYGAN... WATERTOWN TO MONROE LINE AS THE PRECIPITATION WINDS
DOWN TOWARD DAYBREAK SUNDAY.

WEST TO NORTHWEST WINDS WILL APPROACH WIND ADVISORY CRITERIA
SUNDAY IN TIGHTENING PRESSURE GRADIENT AROUND DEEPENING LOW AS IT
SLOWLY LIFTS EAST NORTHEAST FROM NORTH OF LAKE HURON INTO EASTERN
CANADA.

SERIES OF VORTICITY MAXIMA WILL KEEP CLOUDS AND A SLIGHT CHANCE OF
LIGHT SNOW SHOWERS/FLURRIES IN THE FORECAST THROUGH THE DAY SUNDAY.
OVERNIGHT LOWS EARLY SUNDAY MORNING WILL END UP BEING DAYTIME HIGHS
FOR THE DAY SUNDAY AS COLD AIR ADVECTION ON THE BRISK WINDS BRINGS A
SLOWLY DECLINING TEMPERATURES AFTER MID-MORNING.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. FORECAST CONFIDENCE LOW
TO MEDIUM.

WINDS WILL SLOWLY EASE MONDAY AFTERNOON AND EVENING...WITH AT OR
BELOW NORMAL TEMPERATURES THROUGH TUESDAY NIGHT AS REGION WILL BE
UNDER NORTHWEST FLOW...WITH A WESTERN RIDGE AMPLIFYING IN RESPONSE
TO DEEPENING TROUGH TO THE EAST AND A SECOND TROUGH COMING ASHORE
ALONG THE PACIFIC NORTHWEST COAST. TEMPERATURES WILL WARM BEHIND
THIS SECOND TROUGH AS IT FLATTENS THE RIDGE AND CROSSES LAKE
SUPERIOR/NORTHERN WISCONSIN TUESDAY...BRINGING LIGHT SNOW TO THE FAR
NORTH. WILL HAVE TO WATCH THIS SYSTEM AS THE GFS AND THE GEMNH BOTH
DEEPEN THE SURFACE TROUGH IN RESPONSE TO A SECOND VORT MAX THAT DIGS
THE 500 MB TROUGH DEEPER INTO THE STATE...WITH THE GEMNH BRINGING
PRECIPITATION INTO THE FAR NORTHEAST CWA TUESDAY AFTERNOON/EVENING.

ABOVE NORMAL TEMPERATURES RETURN FOR WEDNESDAY AND THURSDAY AS
HEIGHTS/THICKNESSES RISE IN NEAR-ZONAL WEST NORTHWEST FLOW.

&&

.AVIATION/00Z TAFS/...

AREA OF MVFR CEILINGS CONTINUE TO LINGER AROUND EASTERN TAF
SITES...AND SHOULD CONTINUE INTO THE EARLY EVENING HOURS. MADISON
MAY BE AFFECTED AS WELL DURING THIS TIME...THOUGH NOT CONFIDENT SO
LEFT OUT OF TAFS.

LOW PRESSURE WILL MOVE EASTWARD ACROSS FAR NORTHERN ILLINOIS LATER
TONIGHT AND FRIDAY MORNING...BEFORE MOVING OFF TO THE EAST DURING
THE AFTERNOON. A LIGHT RAIN/LIGHT SNOW MIX SHOULD MOVE INTO MADISON
BY 07Z FRIDAY...AND THE EASTERN SITES BETWEEN 07Z AND 09Z FRIDAY.
SOME LIGHT FREEZING RAIN/LIGHT SLEET MAY MIX IN AS WELL FOR A FEW
HOURS AT MADISON AFTER THE ONSET OF PRECIPITATION...BUT KEPT OUT OF
TAF DUE TO LOW CONFIDENCE.

LIGHT SNOW SHOULD BECOME PREVAILING AT MADISON BY 10Z FRIDAY...AND
REMAIN THROUGH THE MORNING HOURS. IT SHOULD TAPER OFF IN THE LATE
MORNING ON FRIDAY. AROUND 2 INCHES OF STEADY ACCUMULATION IS
EXPECTED FROM AROUND 10Z TO 17Z FRIDAY.

TEMPERATURES SHOULD BE WARM ENOUGH TO CHANGE TO ALL LIGHT RAIN AT
THE EASTERN SITES BY 12Z FRIDAY...AND REMAIN SO UNTIL AROUND 18Z
FRIDAY. COLDER TEMPERATURES MAY THEN BRING LIGHT SNOW TO THESE AREAS
AFTER 18Z INTO MID TO LATE AFTERNOON. FOR NOW...PERHAPS A FEW TENTHS
OF AN INCH AT BEST ARE POSSIBLE...AS BEST LIFT MOVES OFF TO THE EAST
DURING THIS TIME.

&&

.MARINE...

TIGHT PRESSURE GRADIENT BEHIND LOW PRESSURE FRIDAY AFTERNOON AND
EARLY EVENING MAY BRING SOME GUSTS TO 25 KNOTS AND HIGH WAVES TO THE
NEARSHORE WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED.

STRONG LOW PRESSURE MOVING NORTH AND NORTHEAST OF THE REGION
SATURDAY THROUGH SUNDAY NIGHT WILL BRING STRONG WINDS AND HIGH WAVES
TO THE NEARSHORE WATERS. STRONG SOUTH TO SOUTHWEST WINDS ARE
EXPECTED SATURDAY AND SATURDAY NIGHT...VEERING WEST TO NORTHWEST
BEHIND A STRONG COLD FRONT SUNDAY THROUGH MONDAY.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED SATURDAY AND SATURDAY
NIGHT. AFTER THE COLD FRONTAL PASSAGE...GUSTS TO 40 TO 45 KNOTS ARE
POSSIBLE. A GALE WATCH/WARNING MAY BE NEEDED FOR SUNDAY THROUGH
MONDAY...WITH HIGH WAVES LINGERING INTO MONDAY NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/FRIDAY AND AVIATION/MARINE...WOOD
FRIDAY NIGHT THROUGH THURSDAY...REM
Hazardous weather outlook, Dec 29, 3:42 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CST THU DEC 29 2011

WIZ046-047-051-052-056>060-062>072-302145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
342 PM CST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LOW PRESSURE PASSING JUST TO THE SOUTH OF WISCONSIN LATE TONIGHT
INTO FRIDAY MORNING WILL RESULT IN A MIXTURE OF LIGHT SNOW AND
RAIN OVERSPREADING THE SOUTH HALF SOUTHERN WISCONSIN...WITH ALL
LIGHT SNOW TO THE NORTH...AFTER MIDNIGHT. WESTERN PORTIONS OF
SOUTH CENTRAL WISCONSIN COULD RECEIVE AN INCH OR TWO OF SNOWFALL
BY 6 AM CST FRIDAY. LOCATIONS SOUTHWEST OF MADISON COULD SEE A MIX
OF RAIN...SNOW...SLEET AND FREEZING RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

LIGHT SNOW OVER SOUTHERN WISCONSIN COULD RESULT IN ANOTHER INCH OF
ACCUMULATION IN SOME AREAS DURING THE FRIDAY MORNING COMMUTE AS
THE LOW PRESSURE SYSTEM PASSES ACROSS NORTHERN ILLINOIS. THE
ACCUMULATING SNOW IS EXPECTED TO END LATE FRIDAY MORNING.

STRONG WINDS ASSOCIATED WITH DEEP LOW PRESSURE TRACKING ACROSS THE
WESTERN GREAT LAKES MAY REACH WIND ADVISORY CRITERIA ON SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS AND ROAD
CONDITION REPORTS WILL BE APPRECIATED OVERNIGHT AND ON FRIDAY.

LMZ643>646-302145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 PM CST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NORTHEAST TO NORTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS
FRIDAY AFTERNOON AND EVENING.

STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CAUSE WIND
SPEEDS TO REACH SMALL CRAFT ADVISORY LEVELS ON SATURDAY AND SATURDAY
NIGHT...AND GALE FORCE LEVELS ON SUNDAY AND MONDAY.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Dec 29, 4:23 PM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
423 PM CST THU DEC 29 2011

WIZ046-047-051-052-056>060-062>072-300030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
423 PM CST THU DEC 29 2011

...ANOTHER TRICKY MORNING COMMUTE POSSIBLE FRIDAY...

ANOTHER LOW PRESSURE SYSTEM IS DROPPING SOUTHEAST THROUGH THE
DAKOTAS...AND WILL PASS JUST SOUTH OF WISCONSIN OVERNIGHT INTO
FRIDAY. THE LOW WILL PUSH A MIX OF SNOW AND RAIN INTO SOUTHWEST
WISCONSIN THIS EVENING...AND ACROSS THE REST OF SOUTHERN WISCONSIN
AFTER MIDNIGHT.

THE RAIN AND SNOW MIX IS EXPECTED TO FALL ALONG AND SOUTH OF A LONE
ROCK TO MILWAUKEE LINE...WITH ALL SNOW EXPECTED TO THE NORTH. SOME
SLEET AND FREEZING RAIN IS POSSIBLE SOUTHWEST OF MADISON
OVERNIGHT...CREATING DIFFICULT DRIVING CONDITIONS.

SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED IN WESTERN
SECTIONS OF SOUTH CENTRAL WISCONSIN BY DAYBREAK...WITH A HALF INCH
EXPECTED TO THE NORTH. ANOTHER INCH OF SNOW IS EXPECTED DURING THE
MORNING BEFORE THE SNOW TAPERS OFF AFTER THE NOON HOUR.

DRIVERS WILL WANT TO MONITOR THIS DEVELOPING SITUATION AND BE PREPARED
TO ALLOW EXTRA TIME FOR TRAVEL OVERNIGHT AND ESPECIALLY FOR THE
FRIDAY MORNING COMMUTE.
Special weather statement, Dec 29, 6:11 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CST THU DEC 29 2011

WIZ046-047-051-052-056>060-062>072-301500-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
611 PM CST THU DEC 29 2011

...ANOTHER TRICKY MORNING COMMUTE POSSIBLE FRIDAY...

ANOTHER LOW PRESSURE SYSTEM IS DROPPING SOUTHEAST THROUGH THE
DAKOTAS...AND WILL PASS JUST SOUTH OF WISCONSIN OVERNIGHT INTO
FRIDAY. THE LOW WILL PUSH A MIX OF SNOW AND RAIN INTO SOUTHWEST
WISCONSIN THIS EVENING...AND ACROSS THE REST OF SOUTHERN WISCONSIN
AFTER MIDNIGHT.

THE RAIN AND SNOW MIX IS EXPECTED TO FALL ALONG AND SOUTH OF A LONE
ROCK TO MILWAUKEE LINE...WITH ALL SNOW EXPECTED TO THE NORTH. SOME
SLEET AND FREEZING RAIN IS POSSIBLE SOUTHWEST OF MADISON
OVERNIGHT...CREATING DIFFICULT DRIVING CONDITIONS.

SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED IN WESTERN
SECTIONS OF SOUTH CENTRAL WISCONSIN BY DAYBREAK...WITH A HALF INCH
EXPECTED TO THE NORTH. ANOTHER INCH OF SNOW IS EXPECTED DURING THE
MORNING BEFORE THE SNOW TAPERS OFF AFTER THE NOON HOUR.

DRIVERS WILL WANT TO MONITOR THIS DEVELOPING SITUATION AND BE
PREPARED TO ALLOW EXTRA TIME FOR TRAVEL OVERNIGHT AND ESPECIALLY FOR
THE FRIDAY MORNING COMMUTE.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 9:12 PM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 8 more15 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.